MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 1-2 18MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Catalog Number 71421505
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/06/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision was performed due to dissociation of insert.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual examination of the scratching observed on the femoral component and tibial baseplate was likely to contact with each other following disassociation of the insert.The damage observed on the posterior region of the inferior surface of the tibial insert indicated that the insert was not fully engaged in the tibial baseplate.The anterior locking region was undeformed indicating that the insert was not fully engaged in the tibial baseplate.No manufacturing deviations were noted during this investigation.The exact cause of the insert dissociation was not able to be determined.A clinical analysis indicated that details regarding the patient¿s weight-bearing status, medical history, bone quality, fall/trauma history, and other additional clinical relevant information have not been provided.Based on the lab retrieval analysis, ¿no definite conclusion can be determined as to the exact cause of the insert dissociation¿.However, the findings of both the posterior-inferior tibial insert damage and the lack of anterior locking region deformation indicated the insert was not fully engaged in the tibial baseplate, therefore, cannot be ruled out as the contributing factor to the disassociation.Should additional information becomes available this issue can be re-elevated.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GII PS HIGH FLEXION INSERT SZ 1-2 18MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED.
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8065366
Report Number1020279-2018-02450
Device Sequence Number2141486
Product Code JWH
UDI-Device Identifier03596010493781
UDI-Public03596010493781
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2024
Device Catalogue Number71421505
Device Lot Number14MM05250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Initial Date Received by Manufacturer 11/06/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date03/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;